Post to Forum

Has Botox affected your emotions?

  • MakenzieR
  • Seattle, WA
  • 3 years ago

A new post in the RealSelf blog discusses a study that claims Botox can decrease emotional sensitivity. Has anyone actually felt this? What do you think, just hype?

Comments (10)

This is my 4th days since my injections in my forehead and I have to say I feel GREAT. I have been very tense lately and I feel MUCH calmer. I had a smaller injection of 18 units in my forehead only, and I really believe that the faces you make and don't make affect how you feel. Not being able to scruntch up and worry has even made me sleep better. I am glad I had it in my forehead first, because for this reason I would never get it around my eyes. I think not being able to fully smile with my whole face would make me feel very hollow and numb, and I totally understand all of the comments below. I am very glad I started small, because I would definitely never get more than 18 units and I may even back it off a little bit next time if the effect gets stronger over the next few days. I have heard that working out daily makes Botox wear off faster, so if it gets too intense I will just have to double up on the exercise. Good luck to everyone below!
Reply
botox has affected my emotions. I had botox injected into crows feet for the first time a little over two weeks ago. My crows feet are gone but I have bags and new deep wrinkles under my eyes when I smile. So I avoid smiling and laughing. I also feel very restricted - when I am animated even without smiling I can feel the tightness around my eyes, which stops me from expressing myself. I hate it. I've had prior injections in my forehead and between my brow and had no negative side effects, in fact I loved the results. I am hoping that as the botox dissipates I will be able to smile and laugh freely again. I will never have botox injected in crows feet again. I much prefer my expressive smile :(
Reply
oh also! yes it decreased emotional sensitivity in that, people kept misinterpreting stuff i said or did. usually im known for being a very nice, sensitive person thats like the first thing people say about me. ive inadvertently actually hurt some people very badly recently as im being so 'insensitive' suddenly and really had no idea that would happen at all. and its been shocking. im sure it has to do with the fact that my face looked so uncharacteristically hard and not my usual empathetic caring kind of self.. and it affected the way i express myself and how people i know perceive me. so yeah i definitely believe it can decrease emotional sensitivity. //
Reply
dysport totally affected my emotions. at first it affected them like i was hoping it would. at first the top of my face was relaxed but i still had lightness in my eyes. this was exactly what i wanted and i felt very good and refreshed and just what i was looking for. this affected my emotoins really postively. i really wish it had stayed just that way cause this whole expereicne would have been much much better. unfortunately then it kept getting stronger which felt awful, my face got so heavy and all the light went out of my eyes. this was exactly what i didn't want and was very depressing and affected a lot of my social interactions negatively which was even more depressing. i think that some people need to laugh in life and widely open their eyes and have lightness in their face to feel happy and delighted and excited about things. if you cant do that it can be very depressing and also make you feel very trapped as there is nothing you can do to change it. this for me totally lead to a depresssed mood. // in my case the whole problem was it got way too strong. if it stoppped getting stronger after about the 7th day i think the whole thing would have been a lot more enjoyable and positive.
Reply

Thank you for sharing your experience, anne88! Interesting that you felt this effect in both a good and a bad way

Reply
thanks makenzie. yes it was perfect and i loved it for the first week til it got too strong. then scary but tolerable for the first month and now i just want to be myself again. // you know you spend a lifetime developing character and that character is in the lines and expressions of one's face. i dont mind softening them a bit and looking a little more rested but i didn't want to change anything fundamental about what makes me, me. im sure my dr wanted to be professional and not give me too tiny of a dose, but i wish i had known and been able to ask for exactly what i wanted, just lightening of the face, i didn't want all my wrinkles gone, i just wanted to be lightening up a little bit, probably much much less effect than most people ask for. really wish i had known to be even clearer about that.
Reply
My emotions have been affected drastically since my last injections. I became emotionally "numb" and could not (and still cannot most days) feel happiness. Everything became doom and gloom for me. I'm eight months into this and things seemed to be getting a bit better, but I am back to that doom and gloom feeling, wondering if this will ever go away. I did not feel like this before Botox.
Reply

Wow, I've never heard of such an intense reaction! I'm sorry to hear it's been so negative for you. What has your doctor's response been?

Reply
Makenzie, if you have not heard about this, you need to check into the Botox "Not Worth It" comments and see how many people have suffered horrible emotional effects from botox. I had my own 18 month nightmare. Obviously, it does not happen to everyone, but it does happen and will make your life miserable until the effects wear off.
Reply
I agree with gxcgirl. The Botox forum is filled with stories exactly like mine. Have you read the posts?? Unfortunately, most doctors will deny that Botox can have this affect on people. I was speaking to a doctor yesterday who gives Botox to children for cerebral palsy, and he had no idea there was a Black Box warning put on Botox (which lists the symptoms aove as "COMMON" side effects now). In fact, most doctors I've spoken to don't know this, which is pretty scary. How can you inject something into someone when you aren't familiar with the common side effects?
Reply